Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 24, NWS San Angelo, TX

March 22, 2000Fisher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 22, 2000, 9:02 PM CST for Fisher County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 22, 2000, 9:02 PM CST (03:02 UTC)
Expired
Mar 22, 2000, 9:30 PM CST
In force
28 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fisher County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 9:00 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 230303
SVRSJT
TXC151-230330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
902 PM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FISHER COUNTY IN NORTHWEST TEXAS

* UNTIL 930 PM CST

* AT 857 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER LONGWORTH...MOVING EAST AT 25 MPH. HAIL 
  UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3276 10048 3254 10049 3255 10017 3286 10018

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:31 PM CST, 31 minutes earlier.

Area forecast discussion, Mar 22, 8:31 PM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
831 PM CST WED MAR 22 2000

PER LATEST TORNADO WATCH OVER THE BIG COUNTRY UNTIL 1 AM...WILL UPDATE
ZONES ACCORDINGLY.

.SJT...CAUTION ON AREA LAKES TONIGHT ALL ZONES.

19
N

In the hours before

Local storm report, Mar 22, 4:36 PM CST, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CST WED MAR 22 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

410 PM     2 E GIRVEN                TX   1.75 INCH HAIL
03/22/00   CROCKETT                       GOLFBALL SIZE HAIL
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:43 PM CSTTornado WarningSJTSterling47 min
Mar 22, 7:03 PM CSTTornado WarningSJTFisher57 min
Mar 22, 7:55 PM CSTTornado WarningSJTSterling50 min
Mar 22, 7:57 PM CSTTornado WarningSJTFisher33 min
Mar 22, 8:06 PM CSTTornado WarningSJTFisher, Nolan54 min
Mar 22, 8:15 PM CSTSevere Thunderstorm WarningSJTCrockett60 min
Mar 22, 9:59 PM CSTSevere Thunderstorm WarningSJTCrockett31 min
Mar 23, 12:06 AM CSTSevere Thunderstorm WarningSJTSterling69 min
Mar 23, 1:02 AM CSTSevere Thunderstorm WarningSJTIrion103 min
Mar 23, 1:08 AM CSTSevere Thunderstorm WarningSJTSterling67 min
Mar 23, 1:21 AM CSTSevere Thunderstorm WarningSJTFisher84 min
Mar 23, 1:58 AM CSTSevere Thunderstorm WarningSJTCoke, Tom Green92 min
Mar 23, 2:18 AM CSTFlash Flood WarningSJTFisher3 hr
Mar 23, 2:44 AM CSTSevere Thunderstorm WarningSJTIrion16 min
Mar 23, 3:29 AM CSTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.